Texas, 2004

Flash Flooding in Texas, June 11, 2004

June 11, 2004 · NWS EWX · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 11, 1:47 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 11, 1:47 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 AM CDT FRI JUN 11 2004

.DISCUSSION...
UPPER LEVEL TROUGH AXIS AND REMNANTS OF TROPICAL MOISTURE PLUME JUST
EAST OF THE CWA.  SHOWERS AND A FEW THUNDERSTORMS NOW CREEPING INTO
EXTREME SE COUNTIES FROM THE COASTAL PLAINS.  CHANCE POPS EAST TO
SLIGHT CHANCE CENTRAL SECTIONS TODAY AS THESE FEATURES REMAIN CLOSE
BY. A WEAK UPPER AIR DISTURBANCE WILL LEAD TO SLIGHT CHANCE EAST HALF
SATURDAY.  OCCASIONAL WEAKNESS IN THE UPPER RIDGE WILL WARRANT LOW
POPS AT TIMES EAST HALF OF THE REGION THROUGH TUESDAY AND AREA-
WIDE THURSDAY.  ALTHOUGH THE DEEP TROPICAL MOISTURE WILL DEPART...
PRETTY GOOD LOW LEVEL MOISTURE WILL PERSIST...ESPECIALLY
CONSIDERING THE GOOD CONTRIBUTION AVAILABLE FROM SOIL MOISTURE.
GFS MODEL INDICATES ANOTHER SURGE OF TROPICAL MOISTURE EARLY NEXT
WEEK--BUT THIS TIME...WEST COAST OF FLORIDA GETS THE NOD AND THEY ARE
WELCOMED TO IT. TEMPS TO HOVER AROUND EARLY JUNE NORMALS FOR THE NEXT
SEVEN DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  75  91  75 /  20  10  20  10
AUSTIN BERGSTROM INTL AIRPORT  90  72  91  73 /  20  10  20  10
DEL RIO INTL AIRPORT           95  76  96  76 /  10  10  10  10
SAN ANTONIO INTL AIRPORT       92  75  91  75 /  10  10  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

03/04
Hazardous weather outlook, Jun 10, 8:29 PM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CDT THU JUN 10 2004

TXZ171>173-183>194-202>209-217>225-228-111100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
929 PM CDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Austin/San Antonio radar (KEWX), 112 km away, was scanning. The volume nearest the first event began at 10:32 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Lavaca

When
June 11, 4:30 AM CST to 6:00 AM CST
Where
Lavaca County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
29.384, -96.930 (the zone’s center; the record gives no point)

Rainfall of between 2 and 3 inches countywide, with up to 6 inches in isolated areas, brought most county rural roads under water near the sunrise period.

Flash Flood, De Witt

When
June 11, 7:00 AM CST to 8:00 AM CST
Where
De Witt County, East Portion
Reported by
LAW ENFORCEMENT
Coordinates
29.082, -97.357 (the zone’s center; the record gives no point)

Brief flash flooding developed over eastern DeWitt County when storms dropped between 1 and 2 inches of rainfall over the area. Maximum totals were 4 inches between Cuero and Yoakum.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409411, 5409412.